Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 53, NWS Marquette, MI

October 17, 2016Delta County, Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Oct 17, 2016, 6:42 AM EDT for Delta County, Menominee County, Michigan. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2016, 6:42 AM EDT (10:42 UTC)
Expired
Oct 17, 2016, 7:00 AM EDT
In force
18 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Delta County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 114 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WUUS53 KMQT 171042
SVRMQT
MIC041-109-171100-
/O.NEW.KMQT.SV.W.0053.161017T1042Z-161017T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
642 AM EDT MON OCT 17 2016

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
  SOUTHERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 700 AM EDT/600 AM CDT/

* AT 642 AM EDT/542 AM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
  MILES NORTH OF CEDAR RIVER...OR 20 MILES SOUTHWEST OF ESCANABA...
  MOVING EAST AT 60 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ESCANABA...CEDAR RIVER...POINT DETOUR...FAYETTE...FORD RIVER...
  STONINGTON AND FAIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR THE BAY OF GREEN BAY...GET AWAY FROM THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4557 8748 4584 8669 4559 8655 4552 8687
      4554 8687 4558 8680 4565 8682 4559 8695
      4562 8706 4552 8717 4543 8723 4540 8739
TIME...MOT...LOC 1042Z 248DEG 53KT 4552 8734 

HAIL...1.00IN
WIND...<50MPH
 
$$

07
1 follow-up statement
314 
WWUS53 KMQT 171048
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
648 AM EDT MON OCT 17 2016

MIC041-109-171100-
/O.CON.KMQT.SV.W.0053.000000T0000Z-161017T1100Z/
MENOMINEE MI-DELTA MI-
648 AM EDT MON OCT 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM
EDT/600 AM CDT/ FOR EAST CENTRAL MENOMINEE AND SOUTHERN DELTA
COUNTIES...

AT 647 AM EDT/547 AM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 11
MILES NORTHEAST OF CEDAR RIVER...OR 15 MILES SOUTHWEST OF ESCANABA...
MOVING EAST AT 60 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ESCANABA...CEDAR RIVER...POINT DETOUR...FAYETTE...FORD RIVER...
STONINGTON AND FAIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR THE BAY OF GREEN BAY...GET AWAY FROM THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4557 8748 4584 8669 4559 8655 4552 8687
      4554 8687 4558 8680 4565 8682 4559 8695
      4562 8706 4552 8717 4543 8723 4540 8739
TIME...MOT...LOC 1047Z 248DEG 53KT 4555 8723 

HAIL...1.00IN
WIND...<50MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 4:51 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 17, 4:51 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
451 AM EDT Mon Oct 17 2016

.SHORT TERM...(Today)
Issued at 432 AM EDT MON OCT 17 2016

00Z raobs/latest wv imagery and RAP analysis show a potent shrtwv
lifting newd thru the nrn plains toward Lk Winnipeg, accompanied by
12hr h5 hgt falls aprchg 100m. Strong llj with h85 s winds up to
50kts over MN and vigorous theta-e advctn/isentropic ascent/steep
mid lvl lapse rates shown on the 00Z MPX raob in advance of this
feature and warm fnt moving thru the Upr Midwest is causing an area
of showers/TS over the wrn Great Lks into wrn Upr MI. A few of the
storms turned strong, producing marginally svr hail at Rockland in
Ontonagon County. There is a break in the pcpn over the nrn Plains
under the influence of drier mid lvl air depicted at h7, but another
shrtwv lifting into the nrn Rockies is causing an area of colder cld
tops/pcpn to aprch the nw Plains.

Main fcst concerns in the short term focus on pop/convective trends
tday associated with vigorous waa ahead of shrtwv lifting into
scentral Canada. As the shrtwv now aprchg the nrn Rockies aprchs
tngt, focus wl shift to pops/convection associated with that feature.

Today...Band of showers/TS under llj/axis of deep lyr qvector cnvgc/
mucapes up to about 1000-1200 j/kg wl move e acrs the area this mrng
with this dynamic forcing before arrival of mid lvl drying/
stabilization in the wake of the sharper forcing results in
diminishing pops w-e thru the day. Considering the instability and
effective lyr shear within the elevated convection, not out of the
question some of the storms this mrng could cause some svr hail. The
best chc for some lingering showers/TS thru the day wl be over the
scentral, where the aprchg warm fnt is fcst to stall out. H85 temps
are fcst to peak arnd 15C over the far scentral, but plenty of
lingering lo clds wl hold down max temps. Still, max temps arnd 70
with dewpts over 60 wl make the day feel warm and humid.

.LONG TERM...(Tonight through Sunday) Issued at 451 AM EDT MON OCT
17 2016

Busy morning watching convection and shuffling of duties, so will be
brief and hit the highlights. Nam shows a broad 500 mb trough over
the western U.S. 12z Tue with a shortwave over the upper Great
Lakes. The broad trough in the western U.S. heads east and carves
out a deep trough in the upper Great Lakes by 12z Thu. GFS and ECMWF
show about the same thing as well. Overall, did not make too many
changes to the going forecast for temperatures. As for pops, have
categorical in for tonight in the evening with second wave moving
through and then clear it out pretty rapidly with drying Tue
morning. Dry weather continues then into Wed night.

In the extended, GFS and ECMWF show a deep 500 mb trough over the
central U.S. 12z Thu with 850 mb temperatures over Lake Superior
around -3C. This upper trough continues to dig into the ern U.S. 12z
Fri with 850 mb temperatures across Lake Superior remaining around
-3C. A 500 mb ridge then starts to build into the desert sw 12z Sat
with a shortwave that moves to the north of the upper Great Lakes.
Broad troughing then continues over the upper Great Lakes into Sun.
Temperatures look to stay near normal for this forecast period.
&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 124 AM EDT MON OCT 17 2016

A warm front will lift northward toward the area bringing showers
and a few thunderstorms to IWD first and then to the rest of the TAF
sites overnight. Ceilings will drop to IFR overnight tonight at each
TAF site with some visibility restrictions due to rainfall. A low
level jet will also develop overnight which will introduce LLWS to
all of the TAF sites with shear values approaching 40 kts. IFR/LIFR
conditions will then persist through most of Monday with some
improvement possible late. Additional rainfall with a low pressure
system moving in Monday evening along with abundant low level
moisture will support IFR vsby.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 451 AM EDT MON OCT 17 2016

Two gale events for this forecast period. First one is happening now
early this morning with easterly gales out ahead of a warm front and
winds rapidly came up early this morning across the west. These
winds come down fairly quickly. A low pressure system will move
northeast near into Upper MI tonight. This will allow strong
northwest winds to gust up to 30 kts to develop in its wake, mainly
over eastern Lake Superior, before weakening to about 20 kts or less
Tuesday night thru Thursday as high pressure approaches. This will
have to be watched though as there could be a very brief period of
some gale force gusts behind this low as a tight pressure gradient
occurs and would not be surprised to have a second event gale for a
short period of time across the eastern lake tonight.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
  Gale Warning until 11 AM EDT this morning for LSZ266-267.

  Gale Warning until 5 AM EDT /4 AM CDT/ early this morning for
     LSZ162.

  Gale Warning until 11 AM EDT this morning for LSZ264.

  Gale Warning until 8 AM EDT this morning for LSZ263.

Lake Michigan...
None.
&&

SHORT TERM...KC
LONG TERM...07
AVIATION...JLB
MARINE...07
Hazardous weather outlook, Oct 17, 5:17 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
517 AM EDT MON OCT 17 2016

MIZ001>007-009>014-084-085-181200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
517 AM EDT MON OCT 17 2016 /417 AM CDT MON OCT 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN AND CENTRAL UPPER
MICHIGAN TODAY...AND THEN OVER THE CENTRAL TONIGHT. ISOLATED SEVERE
STORMS...PRODUCING LARGE HAIL AND SOME GUSTY WINDS...ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-181200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
517 AM EDT MON OCT 17 2016 /417 AM CDT MON OCT 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST GALES TO 35 KNOTS ARE EXPECTED ACROSS EASTERN AND NORTHERN
LAKE SUPERIOR THIS MORNING. SEE THE LATEST LAKE SUPERIOR FORECAST AND
MARINE WEATHER PRODUCT FOR FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF LAKE SUPERIOR TODAY...THEN
OVER THE SOUTHEAST PORTION OF THE LAKE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-181200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
517 AM EDT MON OCT 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. ISOLATED SEVERE
STORMS...PRODUCING LARGE HAIL AND GUSTY WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

In the hours before

Special weather statement, Oct 17, 2:23 AM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
223 AM EDT MON OCT 17 2016

MIZ002-009-170730-
ONTONAGON MI-GOGEBIC MI-
223 AM EDT MON OCT 17 2016

...SPECIAL WEATHER STATEMENT...

AT 222 AM EDT/122 AM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF BESSEMER
TO NEAR WINCHESTER. MOVEMENT WAS EAST AT 35 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONTONAGON...BESSEMER...WAKEFIELD...MARENISCO...BERGLAND...ROCKLAND...
PAULDING...NORTHERN LAKE GOGEBIC...BRUCE CROSSING...SILVER CITY...
NORWICH...THOMASTON...BLACK RIVER HARBOR...POMEROY LAKE...BOND
FALLS...LAKE GOGEBIC STATE PARK...EWEN...WHITE PINE...CLARK LAKE AND
VICTORIA DAM.

LAT...LON 4698 8924 4633 8902 4622 8951 4630 8995
      4673 9017
TIME...MOT...LOC 0622Z 254DEG 32KT 4670 9015 4621 8985

KC
Local storm report, Oct 17, 3:32 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
332 AM EDT MON OCT 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     HAIL             ROCKLAND                46.74N 89.18W
10/17/2016  E0.75 INCH       ONTONAGON          MI   TRAINED SPOTTER

            0.75 INCH HAIL COVERING THE GROUND AT 0320 AM.

&&

GMICHELS
Special weather statement, Oct 17, 4:15 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
415 AM EDT MON OCT 17 2016

MIZ002-009-010-084-170900-
IRON MI-SOUTHERN HOUGHTON MI-ONTONAGON MI-GOGEBIC MI-
415 AM EDT MON OCT 17 2016

...SPECIAL WEATHER STATEMENT...

AT 415 AM EDT/315 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER WATERSMEET...OR 25 MILES NORTH OF EAGLE RIVER...
MOVING NORTHEAST AT 60 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARAGA...WATERSMEET...SIDNAW...KENTON...PAULDING...TROUT CREEK...ECHO
LAKE...ASSININS...BOND FALLS...PRICKETT DAM...PAINT LAKE AND LAND O
LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4673 8868 4676 8850 4678 8847 4682 8848
      4684 8847 4680 8843 4675 8847 4674 8860
      4671 8868 4643 8868 4616 8923 4630 8940
TIME...MOT...LOC 0815Z 231DEG 53KT 4628 8923

07
Special weather statement, Oct 17, 5:20 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
520 AM EDT MON OCT 17 2016

MIZ005-011-171015-
DICKINSON MI-MARQUETTE MI-
520 AM EDT MON OCT 17 2016

...SPECIAL WEATHER STATEMENT...

AT 520 AM EDT/420 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CHANNING...OR 12 MILES EAST OF CRYSTAL FALLS...
MOVING NORTHEAST AT 55 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARQUETTE...ISHPEMING...PRESQUE ISLE...NEGAUNEE...CHAMPION...
HARVEY...LITTLE PRESQUE ISLE...CHANNING...K I SAWYER...BIG BAY...
TROWBRIDGE PARK...WEST ISHPEMING...K. I. SAWYER AIRPORT...SQUAW
LAKE...WITCH LAKE...GWINN...LAKE MICHIGAMME...SANDS...SAGOLA AND
REPUBLIC.

LAT...LON 4592 8800 4603 8813 4635 8812 4692 8776
      4666 8730 4657 8726 4658 8716 4653 8707
TIME...MOT...LOC 0920Z 224DEG 49KT 4613 8807

KC
Special weather statement, Oct 17, 5:39 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
539 AM EDT MON OCT 17 2016

MIZ006-013-085-171030-
ALGER MI-DELTA MI-NORTHERN SCHOOLCRAFT MI-
539 AM EDT MON OCT 17 2016

...SPECIAL WEATHER STATEMENT...

AT 538 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCK...OR 19 MILES NORTH OF ESCANABA...MOVING NORTHEAST AT 55 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUNISING...GRAND ISLAND...RAPID RIVER...AU TRAIN...CHATHAM...U.S. 41
BETWEEN TRENARY AND RAPID RIVER...SHINGLETON...STEUBEN...M-28 BETWEEN
SHINGLETON AND SENEY...ROCK...TRENARY...WETMORE...ROUND LAKE...EBEN
JUNCTION...TRAUNIK...CHRISTMAS...MAPLEWOOD...FOREST LAKE...PERKINS
AND VAN MEER.

LAT...LON 4633 8607 4617 8638 4616 8649 4611 8649
      4588 8694 4602 8725 4616 8716 4616 8711
      4621 8711 4651 8688
TIME...MOT...LOC 0938Z 224DEG 49KT 4603 8709

KC
Special weather statement, Oct 17, 6:37 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
637 AM EDT MON OCT 17 2016

MIZ012-013-171115-
DELTA MI-MENOMINEE MI-
637 AM EDT MON OCT 17 2016

...SPECIAL WEATHER STATEMENT...

AT 637 AM EDT/537 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF CEDAR RIVER...OR 24 MILES SOUTHWEST
OF ESCANABA...MOVING EAST AT 60 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESCANABA...CEDAR RIVER...FORD RIVER...STONINGTON AND WELLS STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR THE BAY OF GREEN BAY...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4551 8761 4583 8689 4559 8671 4555 8684
      4565 8682 4560 8694 4562 8706 4555 8716
      4542 8725 4541 8731 4541 8735 4539 8736
      4535 8749
TIME...MOT...LOC 1037Z 248DEG 53KT 4549 8745

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:23 AM EDTSpecial Weather StatementMQTGogebic, Ontonagon67 min
Oct 17, 2:49 AM EDTSevere Thunderstorm WarningMQTOntonagon41 min
Oct 17, 3:26 AM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Ontonagon35 min
Oct 17, 3:48 AM EDTSpecial Marine WarningMQT57 min
Oct 17, 4:15 AM EDTSpecial Weather StatementMQTOntonagon45 min
Oct 17, 5:20 AM EDTSpecial Weather StatementMQTDickinson, Marquette55 min
Oct 17, 5:39 AM EDTSpecial Weather StatementMQTAlger51 min
Oct 17, 6:18 AM EDTSpecial Marine WarningMQT27 min
Oct 17, 6:37 AM EDTSpecial Weather StatementMQTDelta, Menominee38 min
Oct 17, 6:46 AM EDTSpecial Marine WarningMQT29 min
Oct 17, 6:55 AM EDTSpecial Marine WarningMQT50 min
Oct 17, 7:16 AM EDTSpecial Weather StatementMQTDelta44 min
Oct 17, 7:24 AM EDTSpecial Weather StatementMQTLuce, Schoolcraft36 min
Oct 17, 7:42 AM EDTSpecial Marine WarningMQT48 min
Oct 17, 4:19 PM EDTGale WarningMQT12 hr
Oct 17, 4:19 PM EDTSmall Craft AdvisoryMQT18 hr
Oct 17, 4:19 PM EDTSmall Craft AdvisoryMQT31 hr
Oct 17, 7:30 PM EDTSpecial Weather StatementMQTDickinson45 min
Oct 17, 7:36 PM EDTSevere Thunderstorm WarningMQTDickinson27 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.